Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 20, 2012, 6:13 PM EDT for Brevard County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 20, 2012, 6:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 9 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WWUS82 KMLB 202213
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT MON AUG 20 2012
FLZ047-202230-
SOUTHERN BREVARD COUNTY-
613 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...
* UNTIL 630 PM EDT.
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SATELLITE BEACH...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH AND SUNTREE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2811 8059 2813 8061 2810 8061 2809 8062
2822 8069 2825 8065 2822 8063 2826 8061
2828 8062 2830 8060 2814 8057
TIME...MOT...LOC 2214Z 218DEG 22KT 2818 8061
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:06 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 20, 3:06 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 306 PM EDT MON AUG 20 2012 .DISCUSSION... ...CHANCE FOR STRONG STORMS THIS EVENING...ESPECIALLY NORTH... CURRENTLY-TONIGHT...OVERALL LITTLE CHANGE FROM THE PATTERN YESTERDAY WITH LARGE CONVECTIVE COMPLEX MARCHING ACROSS NORTH FLORIDA WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING OUT AHEAD OF IT ACROSS THE NORTH CENTRAL PENINSULA. THE ATMOSPHERE FARTHER SOUTH WAS A LITTLE DRIER AND CELLS HAVE BEEN SLOWER TO GET GOING. ONE THING THAT IS DIFFERENT IS THAT THE SEA BREEZE WAS KICKING IN ALONG THE COAST...ESPECIALLY THE SPACE AND TREASURE COAST WHERE GUSTS OVER 15 KNOT WERE OCCURRING. THE COOLER THAN NORMAL SURF TEMPS IN THE MID 70S ARE LIKELY HELPING TO ENHANCE THE GUSTS. WITH THE SEA BREEZE IN THE MIX...WILL HOLD ONTO SCATTERED EVENING POPS ACROSS THE AREA. EXPECT THAT THE HIGHEST COVERAGE WILL BE OVER THE NORTH THROUGH SUNSET WHERE BOUNDARY INTERACTIONS WILL BE THE MOST NUMEROUS AND STRONGEST. TUE-WED...LITTLE CHANGE IS INDICATED FOR TUE WITH TROUGH ALOFT OVER THE EASTERN PART OF THE COUNTRY AND EXTENDING INTO THE NORTH GULF. THIS TROUGH WILL WEAKEN ON WED...BUT SOME INFLUENCE WILL CONTINUE TO BE FELT LOCALLY. FOR TUE...THE AREA WILL BE IN THE RIGHT REAR QUADRANT OF STRONG JET ALONG THE EASTERN SEABOARD. THE GFS SHOWS STRONG DIVERGENCE ALOFT AND SLIGHTLY COOLER MID LEVEL TEMPERATURES. WITH BETTER LIFT AND INSTABILITY...EXPECT THAT CONVECTION WILL INITIATE EARLIER AND POPS WILL BE IN THE LIKELY RANGE FOR MUCH OF THE AREA...AS SHOWN BY MOS. THE ONLY CONCERN MIGHT BE EXTENSIVE MID/HIGH LEVEL CLOUDINESS. THIS MAY DELAY ONSET...BUT THINK THAT IT WILL NOT SEVERELY LIMIT POPS. EXPECT STRONG GUSTY WINDS WITH SOME STORMS AND IF HEATING IN FULLY REALIZED...HAIL WILL BECOME MORE OF A THREAT. FOR WED...THE TROUGH ALOFT WILL CONTINUE TO WEAKEN...BUT SOUTHWEST STEERING FLOW WILL BE MAINTAINED. THE SURFACE RIDGE WILL START TO MIGRATE BACK TOWARDS CENTRAL FLORIDA...WHICH WILL CAUSE THE PRESSURE GRADIENT TO WEAKEN...SO THE SEA BREEZE BOUNDARY WILL PUSH WELL INLAND. ADEQUATE MOISTURE/INSTABILITY AND NUMEROUS BOUNDARY INTERACTIONS SHOULD KEEP THE POPS AT OR ABOVE NORMAL. MOS VALUES ARE 50 PERCENT ACROSS MOST OF THE AREA AND WILL NOT DEVIATE FROM THEM MUCH. THU-SUN (PREVIOUS DISCUSSION)...UPPER TROUGH OVER THE EASTERN CONUS CONTINUES TO WEAKEN AND SLIDE EASTWARD BY FRI. A BIT OF UNCERTAINTY AFTER THIS IN THE LARGE-SCALE PATTERN AS MUCH WILL DEPEND ON THE TROPICS TO THE SOUTH. LATEST GFS BRINGS THE NEXT TROPICAL SYSTEM TO NEAR CUBA BY LATE FRI...WHICH IS SPED UP FROM PREVIOUS MODEL RUNS. THIS SEEMS TOO FAST. THE ECMWF CONTINUES TO KEEP THIS NEXT SYSTEM WEAK...SLOWER AND FURTHER SOUTH THAN THE GFS. FOR NOW WILL NOT CHANGE MUCH IN THE CURRENT GRIDS FOR THE WEEKEND AND KEEP NEAR SEASONAL CONDITIONS IN PLACE FOR CONSISTENCY SAKES. AT THE SURFACE IT DOES APPEAR A GRADUAL LIFTING NORTHWARD OF THE RIDGE AXIS WILL TAKE PLACE. AS THIS OCCURS A DEEPER EASTERLY ONSHORE FLOW CAN BE EXPECTED WHICH WOULD PROVIDE A DAILY AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN WITHIN A DEGREE OR TWO OF NORMAL EACH DAY. && .AVIATION... BOUNDARY INTERACTIONS SHOULD MULTIPLY THROUGH EVENING...ESPECIALLY SINCE THE EAST COAST SEA BREEZE HAS FORMED. THE GREATEST CHANCE FOR STORMS SHOULD BE KISM-KMCO-KTIX NORTHWARD. BUT EVENTUALLY SCATTERED STORMS SHOULD AFFECT THE KMLB-KSUA CORRIDOR BY EARLY EVENING. TUE LOOKS COMPLICATED WITH A CONSIDERABLE AMOUNT TO MID/HIGH LEVEL CLOUDINESS LINGERING FROM THE ACTIVITY THIS EVENING. LARGE SCALE LIFT WILL BE STRONGER AND TEMPS ALOFT COOLER...SO EVENTUALLY EXPECT SCATTERED TO NUMEROUS SHOWERS/STORMS TO FORM DURING THE AFTERNOON. && .MARINE... CURRENTLY-TONIGHT...AFTER A MOSTLY SUNNY DAY OVER THE ATLANTIC... EXPECT BIG CHANGES LATE IN THE AFTERNOON AND INTO THE EVENING AS STORMS GET GOING OVER THE MAINLAND AND PROGRESS OFFSHORE...ESPECIALLY FROM CANAVERAL NORTHWARD. THIS ACTIVITY COULD LINGER WELL INTO THE OVERNIGHT HOURS. TUE-WED...HIGH PRESSURE RIDGE WILL STAY SUPPRESSED SOUTH OF THE WATERS TUE THAN START TO NUDGE BACK TO THE NORTH ON WED. LITTLE CHANGE IS EXPECTED IN THE SOUTHWEST FLOW PATTERN TUE (NEAR 10 KNOTS EXCEPT 10-15 KNOTS OFFSHORE/NORTH SECTIONS). THEN ON WED THE GRADIENT WILL SUPPORT 10 KNOTS MAX. OFFSHORE MOVING STORMS WILL BE THE MAIN HAZARD BOTH DAYS...PRIMARILY IN THE AFTERNOON BUT STORMS COULD LINGER WELL INTO TUE EVENING. THU-FRI...(PREVIOUS DISCUSSION) THE WEAK LOW-LEVEL RIDGE AXIS WILL CONTINUE TO CREEP BACK NORTHWARD DURING THIS TIME. ONSHORE FLOW WILL RETURN DURING THE DAY ON THU AND INTO FRI WITH THE PRESSURE GRADIENT REMAINING LIGHT. WITH THE FLOW STRONGER NORTHWARD...A FEW STORMS MAY STILL MOVE OFF THE COAST...ESPECIALLY CAPE CANAVERAL NORTHWARD...THOUGH MOVEMENT WILL BE SLOWER THAN THE PREVIOUS COUPLE OF DAYS. SEAS 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 86 73 90 / 30 60 30 50 MCO 75 90 74 91 / 30 60 30 50 MLB 76 89 73 90 / 30 50 30 50 VRB 75 91 73 92 / 30 50 30 50 LEE 76 88 74 91 / 30 70 30 50 SFB 77 88 74 92 / 30 60 30 50 ORL 77 89 75 91 / 30 60 30 50 FPR 75 91 72 91 / 30 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WEATHER...WIMMER
Hazardous weather outlook, Aug 20, 11:16 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1116 AM EDT MON AUG 20 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1116 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. THE HIGHEST COVERAGE OF STORMS WILL BE FROM PONCE INLET TO SANFORD AND CLERMONT NORTHWARD WITH A BETTER CHANCE FOR MORE WIDESPREAD STRONG WIND GUSTS THAN PREVIOUS DAYS. ONE OR TWO STORMS MAY PRODUCE DAMAGING WINDS NEAR 60 MPH...FREQUENT LIGHTNING STRIKES AND POSSIBLY SMALL HAIL. A LOWER COVERAGE OF STORMS IS EXPECTED SOUTH OF ORLANDO. LATE AFTERNOON STORMS APPROACHING THE COAST MAY BECOME STRONG AS THEY INTERACT WITH THE EAST COAST SEA BREEZE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND ISOLATED WIND GUSTS TO 60 MPH. STORMS DECREASE IN COVERAGE TOWARD SUNSET WITH LINGERING LIGHT RAIN ENDING BY MIDNIGHT. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 KNOTS AND OFFSHORE. WIDESPREAD STRONG WIND GUSTS OF 35 TO 45 KNOTS MAY IMPACT INLAND LAKES SUCH AS LAKE GEORGE AND LAKE APOPKA...AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS THROUGH SUNSET. ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING 50 KNOTS ALONG WITH FREQUENT LIGHTNING STRIKES. .WATERSPOUT IMPACT... STORMS INTERACTING WITH THE EAST COAST SEA BREEZE NEAR THE COAST MAY PRODUCE BRIEF FUNNEL CLOUDS OR A WATERSPOUT AS THEY MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE ATLANTIC SURFACE RIDGE WILL REMAIN SUPPRESSED SOUTH OF FLORIDA DURING THE EARLY PART OF THE WEEK BEFORE SLOWLY LIFTING NORTHWARD INTO CENTRAL FLORIDA BY LATE WEEK. SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE TO PUSH TOWARD THE EAST COAST AND OFFSHORE THROUGH WEDNESDAY. THEN A CHANGE IN THE STEERING FLOW LATER IN THE WEEK WILL ALLOW FOR MORE INLAND PENETRATION OF THE EAST COAST SEA BREEZE AND SHIFT THE HIGHEST COVERAGE OF AFTERNOON SHOWERS AND STORMS FROM THE COAST TO THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/UPDATE WIMMER
In the hours before
Special weather statement, Aug 20, 4:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT MON AUG 20 2012
FLZ045-053-202130-
ORANGE-OSCEOLA-
451 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...
* UNTIL 530 PM EDT.
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN THE FOUR CORNERS
AREA...CELEBRATION...AND INTERCESSION CITY...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE THE DISNEY COMPLEX...BAY HILL...DOCTOR PHILLIPS AND PINE
CASTLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2854 8151 2845 8131 2825 8155 2825 8166
2826 8166 2828 8166
TIME...MOT...LOC 2050Z 216DEG 21KT 2828 8161
CRISTALDILocal storm report, Aug 20, 5:04 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST NEW SMYRNA BEACH 29.02N 80.93W
08/20/2012 M46 MPH VOLUSIA FL AWOS
AWOS OBSERVATION KEVB NEW SMYRNA BEACH AIRPORT. 202047Z
12021G40KT.
&&
FXDSpecial weather statement, Aug 20, 5:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT MON AUG 20 2012
FLZ141-202145-
COASTAL VOLUSIA COUNTY-
504 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN VOLUSIA COUNTY...
* UNTIL 545 PM EDT.
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 5 MILES
SOUTHWEST OF DAYTONA BEACH INTL SPEEDWAY TO DAYTONA BEACH...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DAYTONA INTERNATIONAL SPEEDWAY AND ORMOND BY THE SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2935 8106 2930 8104 2920 8098 2907 8117
2941 8115 2943 8110
TIME...MOT...LOC 2104Z 226DEG 26KT 2917 8111 2920 8098
CRISTALDISpecial weather statement, Aug 20, 5:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT MON AUG 20 2012
FLZ053-054-058-059-202215-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE-
534 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER WESTERN INDIAN RIVER COUNTY...OKEECHOBEE
COUNTY...SOUTHEASTERN OSCEOLA COUNTY...NORTHWESTERN ST. LUCIE
COUNTY...
* UNTIL 615 PM EDT.
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES SOUTH OF
BASINGER...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG STORMS ARE
MOVING NORTHEAST TOWARD OKEECHOBEE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2723 8099 2726 8101 2729 8100 2733 8105
2736 8104 2738 8107 2738 8111 2741 8114
2785 8087 2782 8087 2782 8078 2770 8054
2723 8070 2719 8078 2720 8080 2720 8082
2715 8086
TIME...MOT...LOC 2133Z 215DEG 18KT 2734 8102
WEITLICHSpecial weather statement, Aug 20, 6:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EDT MON AUG 20 2012 FLZ047-054-059-064-147-202300- INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE- 607 PM EDT MON AUG 20 2012 ...STRONG STORMS POSSIBLE ACROSS BREVARD COUNTY AND THE TREASURE COAST... OUTFLOW BOUNDARIES COLLIDING WITH THE EAST COAST SEA BREEZE WILL LIKELY PRODUCE STRONG STORMS ACROSS BREVARD COUNTY AND THE TREASURE COAST THROUGH SUNSET. THE MAIN THREATS WITH THIS ACTIVITY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES. THIS ACTIVITY WILL MOVE QUICKLY TOWARD THE NORTHEAST AROUND 15 TO 20 MPH OFF THE COAST AND INTO THE NEARSHORE WATERS FROM THE CAPE SOUTHWARD. WEITLICH
Special weather statement, Aug 20, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT MON AUG 20 2012
FLZ047-202230-
SOUTHERN BREVARD COUNTY-
613 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN BREVARD COUNTY...
* UNTIL 630 PM EDT.
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SATELLITE BEACH...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH AND SUNTREE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2811 8059 2813 8061 2810 8061 2809 8062
2822 8069 2825 8065 2822 8063 2826 8061
2828 8062 2830 8060 2814 8057
TIME...MOT...LOC 2214Z 218DEG 22KT 2818 8061
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:24 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Aug 20, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 20, 4:39 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Aug 20, 4:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 20, 5:04 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Aug 20, 5:34 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 41 min |
| Aug 20, 6:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 20, 6:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Aug 20, 6:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 20, 6:43 PM EDT | Special Weather Statement | MLB | Saint Lucie | 47 min |
| Aug 20, 6:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Aug 20, 6:48 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
| Aug 20, 7:12 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 63 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.